Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 16, 2021, 9:25 PM CDT for Frontier County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2021, 9:25 PM CDT (02:25 UTC)
- Expired
- May 16, 2021, 10:30 PM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 9:28 PM CDT | HAIL 1.5 | 2 Se Maywood, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
646 WWUS83 KLBF 170225 SPSLBF Special Weather Statement National Weather Service North Platte NE 925 PM CDT Sun May 16 2021 NEZ070-071-170330- Frontier NE-Hayes NE- 925 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND EAST CENTRAL HAYES COUNTIES UNTIL 1030 PM CDT... At 925 PM CDT, Doppler radar was tracking a strong thunderstorm near Curtis, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Curtis, Maywood and Quick. This includes Highway 83 between mile markers 30 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4066 10067 4064 10050 4036 10048 4043 10087 TIME...MOT...LOC 0225Z 019DEG 14KT 4060 10060 $$ Kulik
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 16, 6:43 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 16, 6:43 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service North Platte NE 643 PM CDT Sun May 16 2021 .SHORT TERM...(This evening through Monday night) Issued at 333 PM CDT Sun May 16 2021 The disturbance and weak closed upper circulation which tracked through western NE overnight and today will move east of the area this evening. The main weather feature through Monday night will be the closed upper low currently centered over southern Nevada. A surface low is centered over east central CO, with a stationary front extending across northern KS. POPs were trimmed back for tonight, with the best chances across southwest NE overnight. This area will be in closer proximity to a disturbance moving from eastern CO into western KS overnight. With PWATs still ranging near or above 0.90 inch near and south of I80, and weak steering winds, locally heavy rain is again possible with any storms. Latest HRRR, RAP and SREF also indicated fog development across the Sandhills later tonight through mid morning, with patchy to areas of fog forecast. Visibilities could fall below a mile in some locations. On Monday, a disturbance will lift slowly northward from eastern CO and western KS. This will bring increasing chances for showers across the area by afternoon, along with a chance for thunderstorms across southwest areas. The latest models show associated lift will weaken as if lifts north. The highest POPS for 40 to 50 percent across southwest NE, to only a slight chance northern NE. Mainly cloudy skies and an east to southeast wind will limit highs to the mid 60s. Monday night, the closed upper low will move into CO and NM, with a disturbance lifting from northwest KS into southwest NE. This will bring likely POPs into far southwest zones after midnight. Weak lift and and a moist atmosphere across the remainder of the area to provide a chance for showers and a few storms into north central NE. .LONG TERM...(Tuesday through Sunday) Issued at 333 PM CDT Sun May 16 2021 The closed upper low will slowly northward Tuesday through Tuesday night while the disturbance to its east brings the best POPS to western NE on Tuesday. Locally heavy rainfall is possible. Wednesday into Wednesday night the closed low will open up and lift northeast through western NE. Locally heavy rain once again possible Wednesday afternoon and evening. Another deep closed low will drop into the western U.S. Thursday and Friday as a strong upper ridge remains anchored over the southeastern U.S. This will bring an amplified south southwest flow at H500 with winds at that level up to 40KTs. This looks favorable for severe storms to form Friday afternoon and evening, and possibly again Saturday afternoon and evening. Highs to reach around 80 Thursday and Friday, and possibly into Saturday and Sunday if the Pacific frontal passage is delayed. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 643 PM CDT Sun May 16 2021 Isolated rain showers and thunderstorms are expected through the evening. Stronger storms with gusty winds could be possible along and south of I-80 impacting KLBF. Rain gradually diminishes by 06Z with ceilings remaining below 1000 feet. Some patchy fog may even be possible at both sites. Any fog will diminish after sunrise with ceilings struggling to rise above 2000 feet for the rest of the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, May 16, 2:34 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 234 PM CDT Sun May 16 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-171945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 234 PM CDT Sun May 16 2021 /134 PM MDT Sun May 16 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms are be possible this evening, with some storms having potential to be strong to severe. The greatest threat is expected for southwest Nebraska. The main impacts will be large hail, gusty winds, and localized heavy rainfall. Localized flooding is possible across portions of north central and southwest Nebraska. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The week will continue to see the potential for thunderstorms each evening. The severe threat is being monitored for each day. Yet, tomorrow the severe threat looks to be low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 16, 9:25 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 925 PM CDT Sun May 16 2021 NEZ070-071-170330- Frontier NE-Hayes NE- 925 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRONTIER AND EAST CENTRAL HAYES COUNTIES UNTIL 1030 PM CDT... At 925 PM CDT, Doppler radar was tracking a strong thunderstorm near Curtis, moving south at 15 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Curtis, Maywood and Quick. This includes Highway 83 between mile markers 30 and 48. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4066 10067 4064 10050 4036 10048 4043 10087 TIME...MOT...LOC 0225Z 019DEG 14KT 4060 10060 Kulik
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 18 min |
| May 17, 2:31 AM CDT | Areal Flood Advisory | LBF | Chase | 31 min |
| May 17, 3:02 AM CDT | Flash Flood Warning | LBF | Chase | 3 hr |
| May 17, 9:37 AM CDT | Areal Flood Warning | LBF | Keith, Lincoln, McPherson | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.